Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jan 10, 2020, 10:13 PM CST for 9 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2020, 10:13 PM CST (04:13 UTC)
- Expired
- Jan 11, 2020, 1:15 AM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bowie County, TX, Camp County, TX, Franklin County, TX, Morris County, TX, Red River County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 156 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 11:50 PM CST | FLASH FLOOD | 2 Wsw Winnsboro, TX | BRIDGE FLOODED OUT ON CR 4200 WEST OF WINNSBORO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 97 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 703 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 379 m²/s²
- 0-3 km storm-relative helicity
- 620 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.1
The text
As transmitted.
834
WGUS54 KSHV 110413
FFWSHV
TXC037-063-159-343-387-423-449-459-499-110715-
/O.NEW.KSHV.FF.W.0002.200111T0413Z-200111T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
1013 PM CST Fri Jan 10 2020
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Northwestern Smith County in northeastern Texas...
Franklin County in northeastern Texas...
Wood County in northeastern Texas...
West central Bowie County in northeastern Texas...
Northwestern Upshur County in northeastern Texas...
Northwestern Morris County in northeastern Texas...
Titus County in northeastern Texas...
Western Camp County in northeastern Texas...
Southeastern Red River County in northeastern Texas...
* Until 115 AM CST.
* At 1013 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Mount Pleasant, Mineola, Winnsboro, Leesburg, Hagansport, Lindale,
Mount Vernon, Quitman, Scroggins, Pleasant Grove, Hainesville,
Golden, Hoard, Wilkerson, Newsome, Purley, Dalby Springs,
Cookville, Forest Hill and Winfield.
Additional rainfall amounts of 2 more inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3279 9564 3296 9554 3296 9531 3336 9530
3343 9464 3241 9550 3243 9554 3245 9555
3247 9559 3269 9559 3272 9564
FLASH FLOOD...RADAR INDICATED
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 10, 5:37 PM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Jan 10, 5:37 PM CST, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
537 PM CST Fri Jan 10 2020
.AVIATION...
A frontal boundary bringing strong convection will move across the
region overnight with TSRA conditions expected from 11/06Z to
11/12Z. South winds 15 to 20 knots to become southwest to west
overnight behind the cold front. Expect stronger winds in and
around convection. Showers and thunderstorms to diminish after
11/12Z with MVFR ceilings lingering through much of the day across
most TAF sites. Otherwise, northwest winds to increase to near 20
knots with higher gusts on Saturday. /05/
&&
.PREV DISCUSSION... /issued 415 PM CST Fri Jan 10 2020/
SHORT TERM.../Tonight through Saturday Night/
..Significant Severe Weather Outbreak Expected Tonight...
Our widespread severe weather event that has been much-advertised
all this week is now imminent as an intense line of thunderstorms
continues to congeal along and east of I-35 in north central Texas
and eastern Oklahoma. This line will continue to intensify as it
accelerates eastward toward our region over the next several hours.
However, our more immediate concern will be for the development of
of some discrete storms in the form of supercells with an enhanced
tornadic threat should they develop in this increasingly sheared
environment with sfc-1km SRH values expected to surge to between
300-400 m2/s2. Add in the increasing instability aloft with the
advancing upper level trough as lapse rates near 8 degrees C/km,
and MUCAPE values push 1500 J/kg if not higher across the western
parts of the region. What little capping inversion may still exist
this afternoon should continue to erode over the next few hours,
and sfc-based storms should begin to fire well to the east of the
main line of storms to our west. The primary concern should these
storms initiate will be for rotating supercells and tornadoes as
the storms tap into an increasingly unstable and moisture rich
environment. A few high-end tornadoes will certainly be possible
given the parameters described above, and the environment would
allow for them to be sustained for some time as long-lived/long
track tornadoes can't be ruled out. This threat should continue
through the early evening hours preceding the main line of storms
approaching from the west.
By mid to late evening, the line of storms should begin to enter
our western zones in NE Texas and SE Oklahoma as the main threat
transitions more to damaging winds with some embedded tornadoes
still possible throughout the remainder of the event overnight
into early Saturday morning as the the line accelerates eastward.
The threat of 70-80 mph straight-line winds appears to be a threat
nearly areawide, prompting the very large Moderate Risk area which
covers practically all of our region. The other element of this
event that is particularly concerning is that it will be a mostly
overnight event, and threat of extreme straight-line winds will be
for downed trees and power lines in addition to the continued risk
of tornadoes within the QLCS. Heavy rainfall along the line could
also result in some localized flooding, and higher rain amounts
are still expected across our far northern zones where 2-3 inches
may fall with isolated higher amounts. Therefore, have maintained
the existing Flash Flood Watch for these areas through 6 AM Sat.
By that time, the line should be exiting our eastern zones with
the severe threat diminishing. Additional showers and sub-severe
storms will remain possible through the rest of Saturday morning,
mainly across our eastern and northern zones as the upper trough
and cold front continue to shift east.
Convection should completely exit the region later in the morning
on Saturday with clouds gradually clearing from SW to NE through
the afternoon. Cold air advection behind the front will result in
temperatures falling throughout the day as highs will likely occur
in the morning hours ahead of the front. A cold night will follow
on Saturday night with lows temperatures dropping into the mid to
upper 20s north to lower 30s south under clear skies and light
winds.
/19/
LONG TERM.../Sunday through Thursday Night/
Swly flow aloft ahead of a shortwave embedded within a broad-scale
trof axis in place across the wrn CONUS will become re-established
across our area. Shortwave will pass to our n relatively quietly
Sunday, as the boundary layer will not have ample return of moisture
for any convection. However, sly flow to return Monday ahead of yet
another embedded disturbance. Temps and moisture look to recover,
especially as a warm front moves back nwd into our area. Rain
chances to increase as a result, especially across the sern half of
the area. Shortwave to pass to our n leaving the boundary and rain
chances to linger through midweek. Main trof axis to finally push
ewd across the Southern Plains late Wednesday into Thursday,
bringing a brief cool down and reprieve from rain chances. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 54 55 30 58 / 100 30 0 0
MLU 62 63 31 58 / 100 60 0 10
DEQ 45 45 25 53 / 100 40 0 0
TXK 49 49 27 54 / 100 30 0 0
ELD 56 57 28 56 / 100 50 0 0
TYR 42 45 31 57 / 100 10 0 0
GGG 47 47 30 58 / 100 10 0 0
LFK 53 53 32 60 / 100 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 6 AM CST Saturday for ARZ050-051-
059>061-070>073.
Flash Flood Watch through late tonight for ARZ050-051-059>061.
LA...Lake Wind Advisory until 6 AM CST Saturday for LAZ001>006-
010>014-017>022.
OK...Lake Wind Advisory until 6 AM CST Saturday for OKZ077.
Flash Flood Watch through late tonight for OKZ077.
TX...Lake Wind Advisory until 6 AM CST Saturday for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
Flash Flood Watch through late tonight for TXZ096.
&&
05/12/19Hazardous weather outlook, Jan 10, 11:29 AM CST, 10 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1129 AM CST Fri Jan 10 2020 ARZ050-051-059>061-OKZ077-TXZ096-111730- Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-Red River- 1129 AM CST Fri Jan 10 2020 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Storms will begin to develop as early as this afternoon across portions of the region north of the I 30 corridor. Some of these storms will produce widespread damaging winds, tornadoes, large hail, and localized flash flooding. These threats will diminish prior to sunrise Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered showers and thunderstorms will be possible Wednesday ahead of another cold front. However, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, amateur radio operators, and storm spotters, will be needed late this afternoon through tonight across the region. ARZ070>073-LAZ001>006-010>014-017>022-TXZ097-108>112-124>126- 136>138-149>153-165>167-111730- Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne- Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1129 AM CST Fri Jan 10 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Storms will begin to develop as early as this afternoon across portions of the region. Some of these storms will produce widespread damaging winds, tornadoes, large hail, and locally heavy rainfall, especially with the mail line of storms that will move through tonight. The severe weather threat will diminish from west to east across the region late tonight and early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered showers and isolated thunderstorms will return the region Monday through Wednesday. However, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, amateur radio operators, and storm spotters, will be needed this afternoon and tonight. 12
In the hours before
Special weather statement, Jan 10, 7:36 PM CST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Shreveport LA
736 PM CST Fri Jan 10 2020
ARZ050-051-059-110215-
Howard AR-Sevier AR-Little River AR-
736 PM CST Fri Jan 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...
SEVIER AND NORTHWESTERN HOWARD COUNTIES UNTIL 815 PM CST...
At 736 PM CST, Doppler radar was tracking a strong thunderstorm near
Winthrop, or near Horatio, moving north at 55 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
De Queen, Horatio, Umpire, Lockesburg, Winthrop, Gillham, Athens,
Geneva, Central, Lebanon, Burg, Provo, West Line, Bellview, West Otis
and Cerrogordo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 200 AM CST for southwestern
Arkansas...and southeastern Oklahoma.
LAT...LON 3435 9394 3430 9393 3374 9426 3381 9448
3404 9448 3419 9444 3419 9424 3436 9425
TIME...MOT...LOC 0136Z 202DEG 48KT 3387 9440
44Special weather statement, Jan 10, 9:09 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
909 PM CST Fri Jan 10 2020
TXZ108-124-110345-
Wood TX-Franklin TX-
909 PM CST Fri Jan 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN AND
NORTHWESTERN WOOD COUNTIES UNTIL 945 PM CST...
At 909 PM CST, Doppler radar was tracking a strong thunderstorm near
Golden, or 8 miles northwest of Mineola, moving northeast at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mineola, Winnsboro, Quitman, Scroggins, Pleasant Grove, Golden,
Forest Hill, Alba, Yantis and Cypress.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 200 AM CST for northeastern
Texas.
LAT...LON 3296 9531 3307 9531 3302 9515 3299 9515
3264 9553 3267 9557 3268 9559 3271 9561
3272 9564 3296 9566
TIME...MOT...LOC 0309Z 222DEG 44KT 3271 9562
33Local storm report, Jan 10, 10:03 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1003 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM FLASH FLOOD HOCHATOWN 34.20N 94.67W
01/10/2020 MCCURTAIN OK PUBLIC
NUMEROUS ROADS CLOSED DUE TO WATER OVER
ROADS.
&&
ASSpecial weather statement, Jan 10, 10:03 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1003 PM CST Fri Jan 10 2020
ARZ050-051-059-060-070-TXZ096-097-110500-
Howard AR-Hempstead AR-Sevier AR-Little River AR-Miller AR-Bowie TX-
Red River TX-
1003 PM CST Fri Jan 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR LITTLE RIVER...HEMPSTEAD...
NORTHERN MILLER...EASTERN SEVIER...HOWARD...BOWIE AND SOUTHEASTERN
RED RIVER COUNTIES UNTIL 1100 PM CST...
At 1002 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Umpire to 6 miles northeast of Broken Bow
to 9 miles southwest of Idabel to near Bagwell. Movement was to the
northeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Texarkana, Hope, Wake Village, Ashdown, Nashville, New Boston,
Mineral Springs, Dierks, Foreman, Boxelder, Nash, Hooks, De Kalb,
Redwater, Maud, Red Lick, Lockesburg, Wilton, Blevins and Tollette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 200 AM CST for southwestern
Arkansas...southeastern Oklahoma...and northeastern Texas.
LAT...LON 3419 9392 3418 9382 3401 9382 3396 9346
3352 9369 3327 9405 3331 9417 3327 9424
3324 9423 3329 9447 3325 9462 3338 9483
3339 9512 3368 9459 3366 9455 3363 9457
3362 9449 3374 9448 3410 9411 3435 9394
TIME...MOT...LOC 0402Z 173DEG 19KT 3427 9395 3408 9463 3382 9495 3370
9524
19Local storm report, Jan 10, 10:05 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1005 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM FLASH FLOOD BROKEN BOW 34.03N 94.74W
01/10/2020 MCCURTAIN OK 911 CALL CENTER
ROADS CLOSED DUE TO HIGH WATER.
&&
ASSpecial weather statement, Jan 10, 10:08 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1008 PM CST Fri Jan 10 2020
TXZ108>112-124-125-136-110515-
Upshur TX-Smith TX-Cass TX-Camp TX-Wood TX-Franklin TX-Morris TX-
Titus TX-
1008 PM CST Fri Jan 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...NORTHWESTERN
CASS...FRANKLIN...WOOD...UPSHUR...MORRIS...TITUS AND CAMP COUNTIES
UNTIL 1115 PM CST...
At 1008 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Wilkerson to 6 miles west of Brownsboro.
These storms were moving northeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Tyler, Mount Pleasant, Gilmer, Mineola, Pittsburg, Winnsboro,
Hagansport, Leesburg, Lindale, Mount Vernon, Daingerfield, Quitman,
Hughes Springs, Lone Star, Naples, Big Sandy, Hawkins, Omaha, Cason
and Us 259 And I 30 Intersection.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 200 AM CST for northeastern
Texas.
LAT...LON 3296 9531 3338 9530 3340 9488 3338 9482
3332 9478 3331 9469 3325 9464 3329 9447
3324 9423 3288 9471 3213 9546 3223 9549
3230 9545 3236 9545 3248 9559 3269 9559
3272 9563 3296 9567
TIME...MOT...LOC 0408Z 067DEG 1KT 3333 9486 3227 9572
33The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 6:07 PM CST | Special Weather Statement | SHV | Red River | 53 min |
| Jan 10, 6:58 PM CST | Severe Thunderstorm Warning | SHV | Red River | 47 min |
| Jan 10, 7:06 PM CST | Tornado Warning | SHV | Red River | 24 min |
| Jan 10, 8:32 PM CST | Flash Flood Warning | SHV | Franklin, Red River, Titus | 3 hr |
| Jan 10, 9:09 PM CST | Special Weather Statement | SHV | Wood | 36 min |
| Jan 10, 10:03 PM CST | Special Weather Statement | SHV | Bowie | 57 min |
| Jan 10, 10:08 PM CST | Special Weather Statement | SHV | Camp, Franklin, Morris, Smith, Titus, Upshur and 1 more | 67 min |
| Jan 10, 10:26 PM CST | Flash Flood Warning | SHV | Bowie, Cass, Red River | 3 hr |
| Jan 10, 10:49 PM CST | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 56 min |
| Jan 10, 11:28 PM CST | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Nacogdoches, Rusk, Smith, Upshur | 62 min |
| Jan 10, 11:53 PM CST | Tornado Warning | SHV | Nacogdoches, Rusk, Shelby | 19 min |
| Jan 10, 11:57 PM CST | Severe Thunderstorm Warning | SHV | Cass, Gregg, Harrison, Marion, Nacogdoches, Panola and 2 more | 63 min |
| Jan 11, 12:06 AM CST | Tornado Warning | SHV | Harrison, Marion | 24 min |
| Jan 11, 12:09 AM CST | Tornado Warning | SHV | Panola, Rusk | 36 min |
| Jan 11, 12:21 AM CST | Tornado Warning | SHV | Harrison, Panola | 24 min |
| Jan 11, 12:34 AM CST | Tornado Warning | SHV | Harrison, Marion | 41 min |
| Jan 11, 12:38 AM CST | Tornado Warning | SHV | Nacogdoches, San Augustine, Shelby | 37 min |
| Jan 11, 1:00 AM CST | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Panola, Sabine, San Augustine, Shelby | 45 min |
| Jan 11, 1:39 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 66 min |
| Jan 11, 4:27 AM CST | Lake Wind Advisory | SHV | Angelina, Camp, Cass, Cherokee, Franklin, Gregg and 13 more | 12 hr |
| Jan 11, 9:11 AM CST | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 3 days |
| Jan 11, 9:39 AM CST | River Flood Warning | SHV | Franklin, Morris, Titus | 5 days |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.